Poll

Another Toxic Illicit Street Fentanyl Warning

Trail Champion
By Trail Champion
February 23rd, 2022

Trail and Greater District RCMP, Kootenay Boundary Regional Fire Rescue, and EHS have responded to a number of alleged illicit drug overdoses in the Trail and Greater District area over the last week. First responders are reviving illicit drug users through physical intervention and anti-narcotic medications after finding the users unconscious and unresponsive.

Currently, the illicit Fentanyl supply is considered to be highly potent and potentially fatal if consumed. Fentanyl is a synthetic opioid drug and an overdose requires immediate medical intervention from medical professionals or the administration of anti-narcotic drugs, like naloxone.
Naloxone can reverse the symptoms of a fentanyl overdose; however, professional medical treatment and examination is still a critical function in a safe and proper recovery.

If you witness an overdose, call 911 immediately to report the incident.

The following signs and symptoms may help you recognize a person overdosing from fentanyl:

  • Drowsiness
  • Dizziness
  • Nausea and vomiting
  • Limp body
  • Changes in pupillary size
  • Cold and clammy skin
  • Blue colored lips and fingernails (cyanosis)
  • Slowed or stopped breathing
  • Reduced or loss of consciousness
  • Gurgling sounds with breathing
  • Stiffening of the body or seizure-like activity
  • Foaming at the mouth
  • Confusion or strange behavior before the person becomes unresponsive

If you have a history of using substances particularly heroin, cocaine, crack cocaine and crystal methamphetamine, are likely to witness and respond to an overdose (not including health care professionals or clinics for staff use on patients), or are First Nations’ and living in BC, you are eligible for the Take Home Naloxone program, you can receive a naloxone kit at no cost, as well as overdose prevention and response training, at any program site. Visit the Toward the Heart site locator or call 8-1-1 anytime day or night to find a site near you.

Link for more information: Where Can I Get a Naloxone Kit? – Province of British Columbia

This post was syndicated from https://trailchampion.com
Categories: Crime

Comments

17°C Overcast Clouds

Other News Stories

Opinion